• Previous Article
    An energy-conserving time-discretisation scheme for poroelastic media with phase-field fracture emitting waves and heat
  • DCDS-S Home
  • This Issue
  • Next Article
    On the existence of weak solutions of an unsteady p-Laplace thermistor system with strictly monotone electrical conductivities
August  2017, 10(4): 853-866. doi: 10.3934/dcdss.2017043

A Harnack type inequality and a maximum principle for an elliptic-parabolic and forward-backward parabolic De Giorgi class

Dipartimento di Matematica "Tullio Levi Civita, " Università di Padova, via, Trieste 63,35121, Padova, Italy

Received  April 2016 Revised  September 2016 Published  April 2017

We define a homogeneous parabolic De Giorgi class of order 2 which suits a mixed type class of evolution equations whose simplest example is $\mu (x) \frac{\partial u}{\partial t} - \Delta u = 0$ where $\mu$ can be positive, null and negative. The functions belonging to this class are local bounded and satisfy a Harnack type inequality. Interesting by-products are Hölder-continuity, at least in the "evolutionary" part of $\Omega$ and in particular in the interface $I$ where $\mu$ change sign, and an interesting maximum principle.

Citation: Fabio Paronetto. A Harnack type inequality and a maximum principle for an elliptic-parabolic and forward-backward parabolic De Giorgi class. Discrete & Continuous Dynamical Systems - S, 2017, 10 (4) : 853-866. doi: 10.3934/dcdss.2017043
References:
[1]

E. B. FabesC. E. Kenig and R. Serapioni, The local regularity of solutions of degenerate elliptic equations, Comm. Partial Differential Equations, 7 (1982), 77-116.  doi: 10.1080/03605308208820218.  Google Scholar

[2]

J. Garcia Cuerva and J. L. Rubio de Francia, Weighted Norm Inequalities and Related Topics, North-Holland, Amsterdam, 1985. Google Scholar

[3]

E. Giusti, Direct Methods in the Calculus of Variations, World Scientific Publishing Co. Inc. , River Edge, NJ, 2003. doi: 10.1142/5002.  Google Scholar

[4]

C. E. Gutiérrez and R. L. Wheeden, Mean value and Harnak inequalities for degenerate parabolic equations, Colloq. Math., 60/61 (1990), 157-194.   Google Scholar

[5]

F. Paronetto, Homogenization of degenerate elliptic-parabolic equations, Asymptotic Anal., 37 (2004), 21-56.   Google Scholar

[6]

F. Paronetto, A Harnack's inequality and Hölder continuity for solutions of mixed type evolution equations, Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl., 26 (2015), 385-395.  doi: 10.4171/RLM/711.  Google Scholar

[7]

F. Paronetto, A Harnack's inequality for mixed type evolution equations, J. Differential Equations, 260 (2016), 5259-5355.  doi: 10.1016/j.jde.2015.12.003.  Google Scholar

show all references

References:
[1]

E. B. FabesC. E. Kenig and R. Serapioni, The local regularity of solutions of degenerate elliptic equations, Comm. Partial Differential Equations, 7 (1982), 77-116.  doi: 10.1080/03605308208820218.  Google Scholar

[2]

J. Garcia Cuerva and J. L. Rubio de Francia, Weighted Norm Inequalities and Related Topics, North-Holland, Amsterdam, 1985. Google Scholar

[3]

E. Giusti, Direct Methods in the Calculus of Variations, World Scientific Publishing Co. Inc. , River Edge, NJ, 2003. doi: 10.1142/5002.  Google Scholar

[4]

C. E. Gutiérrez and R. L. Wheeden, Mean value and Harnak inequalities for degenerate parabolic equations, Colloq. Math., 60/61 (1990), 157-194.   Google Scholar

[5]

F. Paronetto, Homogenization of degenerate elliptic-parabolic equations, Asymptotic Anal., 37 (2004), 21-56.   Google Scholar

[6]

F. Paronetto, A Harnack's inequality and Hölder continuity for solutions of mixed type evolution equations, Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl., 26 (2015), 385-395.  doi: 10.4171/RLM/711.  Google Scholar

[7]

F. Paronetto, A Harnack's inequality for mixed type evolution equations, J. Differential Equations, 260 (2016), 5259-5355.  doi: 10.1016/j.jde.2015.12.003.  Google Scholar

Figure 1.  The sets involved in the estimates of points $i)$ and $ii)$ of Theorem 4.1
[1]

Pablo Raúl Stinga, Chao Zhang. Harnack's inequality for fractional nonlocal equations. Discrete & Continuous Dynamical Systems, 2013, 33 (7) : 3153-3170. doi: 10.3934/dcds.2013.33.3153

[2]

Giuseppe Di Fazio, Maria Stella Fanciullo, Pietro Zamboni. Harnack inequality for degenerate elliptic equations and sum operators. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2363-2376. doi: 10.3934/cpaa.2015.14.2363

[3]

Ping Li, Pablo Raúl Stinga, José L. Torrea. On weighted mixed-norm Sobolev estimates for some basic parabolic equations. Communications on Pure & Applied Analysis, 2017, 16 (3) : 855-882. doi: 10.3934/cpaa.2017041

[4]

Doyoon Kim, Hongjie Dong, Hong Zhang. Neumann problem for non-divergence elliptic and parabolic equations with BMO$_x$ coefficients in weighted Sobolev spaces. Discrete & Continuous Dynamical Systems, 2016, 36 (9) : 4895-4914. doi: 10.3934/dcds.2016011

[5]

Luis Silvestre. Hölder continuity for integro-differential parabolic equations with polynomial growth respect to the gradient. Discrete & Continuous Dynamical Systems, 2010, 28 (3) : 1069-1081. doi: 10.3934/dcds.2010.28.1069

[6]

Angelo Favini, Rabah Labbas, Stéphane Maingot, Hiroki Tanabe, Atsushi Yagi. Necessary and sufficient conditions for maximal regularity in the study of elliptic differential equations in Hölder spaces. Discrete & Continuous Dynamical Systems, 2008, 22 (4) : 973-987. doi: 10.3934/dcds.2008.22.973

[7]

Simona Fornaro, Maria Sosio, Vincenzo Vespri. Harnack type inequalities for some doubly nonlinear singular parabolic equations. Discrete & Continuous Dynamical Systems, 2015, 35 (12) : 5909-5926. doi: 10.3934/dcds.2015.35.5909

[8]

Peter Weidemaier. Maximal regularity for parabolic equations with inhomogeneous boundary conditions in Sobolev spaces with mixed $L_p$-norm. Electronic Research Announcements, 2002, 8: 47-51.

[9]

Francesca Da Lio. Remarks on the strong maximum principle for viscosity solutions to fully nonlinear parabolic equations. Communications on Pure & Applied Analysis, 2004, 3 (3) : 395-415. doi: 10.3934/cpaa.2004.3.395

[10]

Kyudong Choi. Persistence of Hölder continuity for non-local integro-differential equations. Discrete & Continuous Dynamical Systems, 2013, 33 (5) : 1741-1771. doi: 10.3934/dcds.2013.33.1741

[11]

Huiying Fan, Tao Ma. Parabolic equations involving Laguerre operators and weighted mixed-norm estimates. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5487-5508. doi: 10.3934/cpaa.2020249

[12]

Jiabao Su, Rushun Tian. Weighted Sobolev embeddings and radial solutions of inhomogeneous quasilinear elliptic equations. Communications on Pure & Applied Analysis, 2010, 9 (4) : 885-904. doi: 10.3934/cpaa.2010.9.885

[13]

Luca Lorenzi. Optimal Hölder regularity for nonautonomous Kolmogorov equations. Discrete & Continuous Dynamical Systems - S, 2011, 4 (1) : 169-191. doi: 10.3934/dcdss.2011.4.169

[14]

Jinggang Tan, Jingang Xiong. A Harnack inequality for fractional Laplace equations with lower order terms. Discrete & Continuous Dynamical Systems, 2011, 31 (3) : 975-983. doi: 10.3934/dcds.2011.31.975

[15]

Xiaojun Li, Xiliang Li, Kening Lu. Random attractors for stochastic parabolic equations with additive noise in weighted spaces. Communications on Pure & Applied Analysis, 2018, 17 (3) : 729-749. doi: 10.3934/cpaa.2018038

[16]

Alberto Fiorenza, Anna Mercaldo, Jean Michel Rakotoson. Regularity and uniqueness results in grand Sobolev spaces for parabolic equations with measure data. Discrete & Continuous Dynamical Systems, 2002, 8 (4) : 893-906. doi: 10.3934/dcds.2002.8.893

[17]

Alan V. Lair, Ahmed Mohammed. Entire large solutions of semilinear elliptic equations of mixed type. Communications on Pure & Applied Analysis, 2009, 8 (5) : 1607-1618. doi: 10.3934/cpaa.2009.8.1607

[18]

Emmanuele DiBenedetto, Ugo Gianazza and Vincenzo Vespri. Intrinsic Harnack estimates for nonnegative local solutions of degenerate parabolic equations. Electronic Research Announcements, 2006, 12: 95-99.

[19]

Chérif Amrouche, Mohamed Meslameni, Šárka Nečasová. Linearized Navier-Stokes equations in $\mathbb{R}^3$: An approach in weighted Sobolev spaces. Discrete & Continuous Dynamical Systems - S, 2014, 7 (5) : 901-916. doi: 10.3934/dcdss.2014.7.901

[20]

Arnulf Jentzen, Benno Kuckuck, Thomas Müller-Gronbach, Larisa Yaroslavtseva. Counterexamples to local Lipschitz and local Hölder continuity with respect to the initial values for additive noise driven stochastic differential equations with smooth drift coefficient functions with at most polynomially growing derivatives. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021203

2020 Impact Factor: 2.425

Metrics

  • PDF downloads (72)
  • HTML views (48)
  • Cited by (1)

Other articles
by authors

[Back to Top]